Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 203, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 8, 2015, 1:21 PM MDT for Santa Fe County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2015, 1:21 PM MDT (19:21 UTC)
- Expired
- Jul 8, 2015, 2:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 87 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:02 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 8, 12:02 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1202 PM MDT WED JUL 8 2015 .AVIATION... 18Z TAF CYCLE MVFR CIGS AND VISIBILITIES DUE TO LOW CLOUDS TO LINGER AROUND KRTN AND KCAO FOR ANOTHER HOUR OR TWO. OTHERWISE...THUNDERSTORMS WILL DEVELOP OVER THE HIGH TERRAIN THIS AFTERNOON AND EARLY EVENING WITH STORM MOTION TO THE EAST. SOME OF THESE THUNDERSTORMS WILL PRODUCE LOCAL MVFR CIGS AMD VISIBILITIES WITH OCCASIONAL MOUNTAIN OBSCURATIONS AND SOME GUSTY OUTFLOWS TO 40KT. RESIDUAL SHOWERS LINGER DURING THE EVENING HOURS...ESPECIALLY CENTRAL AND WEST. LIMITED AREAS OF LOW CLOUDS COULD DEVELOP DURING THE EARLY MORNING HOURS ON THURSDAY...AGAIN JUST EAST OF THE NORTH CENTRAL MOUNTAINS AND THE EXTREME NORTHEAST PLAINS...POSSIBLY IMPACTING KRTN AND KCAO. 05 && .PREV DISCUSSION...338 AM MDT WED JUL 8 2015... .SYNOPSIS... LOW PRESSURE WILL MOVE EAST OFF OF THE PACIFIC INTO CENTRAL CALIFORNIA OVER THE NEXT FEW DAYS WHILE A DOME OF HIGH PRESSURE ENCOMPASSES THE LOWER MISSISSIPPI RIVER VALLEY. THIS SCENARIO WILL STEER SUBTROPICAL MOISTURE OVER THE MEXICAN MAINLAND AND NORTHWARD INTO NEW MEXICO...KEEPING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE END OF THE WEEK. TEMPERATURES WILL REBOUND CLOSER TO SEASONAL AVERAGES...BUT WILL STILL BE A FEW DEGREES SHY OF NORMAL. && .DISCUSSION... BROAD LOW PRESSURE SYSTEM OFF THE CENTRAL CA COAST AND HIGH PRESSURE OVER THE SE U.S. WILL BE THE TWO DOMINANT SYNOPTIC SCALE FEATURES TO WATCH OVER THE NEXT FEW DAYS. THIS WILL KEEP A WESTERLY FLOW ALOFT OVER NM TODAY...SHIFTING MORE SOUTH SOUTHWESTERLY INTO THURSDAY...FRIDAY...AND SATURDAY. WESTERLIES OVER THE STATE TODAY AT 15 TO 30KT ARE CERTAINLY ANOMALOUS FOR JULY...AND THIS CONTRADICTS THE CONCEPTUAL MODEL OF THE MONSOON. HOWEVER...A MOIST AIRMASS REMAINS IN PLACE...AND IT SHOULD DESTABILIZE FROM WEST TO EAST...GIVING WAY TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE EAST WILL CERTAINLY HAVE A LAG IN DESTABILIZING DUE TO THE CURRENT LOW STRATUS CLOUDS BLANKETING MANY ZONES...BUT BY LATE AFTERNOON AND EARLY EVENING LIFTED INDICES...CAPE...AND THETA-E PROGS ALL SUGGEST UNSTABLE TEMPERATURE PROFILES IN THE EAST. STORMS WILL DRIFT EASTBOUND TODAY AT A BRISK 15 TO 25 MPH PACE. ALSO OF NOTE...THE ORIENTATION OF THE SURFACE LOW LATE THIS AFTERNOON COULD STEER SOME SOUTH SOUTHEASTERLY SURFACE WINDS INTO UNION COUNTY IN FAR NORTHEASTERN NM. THIS COULD ENHANCE DIRECTIONAL WIND SHEAR...LEADING TO STRONGER STORMS THERE. FLOW ALOFT WILL BACK SOUTHWESTERLY INTO THURSDAY WITH SPEEDS INCREASING. THIS WILL KEEP THE SUBTROPICAL MOISTURE PLUME STRETCHED ACROSS NM. PWATS ARE EXPECTED TO REMAIN MOST ELEVATED IN THE SE ZONES NEAR 1.3 INCHES AND LOWEST IN THE NW NEAR 0.75 INCH. CERTAINLY SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT STEERING FLOW WILL KEEP CELLS MOVING FAST ENOUGH THAT ANY FLOODING CONCERNS WOULD BE AN ARTIFACT OF TRAINING. THE SAME GOES FOR FRIDAY TOO...AS LITTLE ALTERATION TO THE FLOW IS EXPECTED...MAYBE JUST A SLIGHT INCREASE IN SPEED NEAR THE AZ/NM BORDER AND PERHAPS A MORE SOUTHERLY COMPONENT. TEMPERATURES WILL BE JUST A FEW DEGREES SHY OF NORMAL AS THE WEEK WINDS DOWN. THE LOW WILL HAVE EJECTED INLAND INTO THE NORTHWESTERN STATES BY SATURDAY WITH A WEAK BAGGY TROUGH HANGING BEHIND ON THE WEST COAST. THIS WILL INVITE THE UPPER HIGH TO NUDGE WEST. EVEN AS IT CLOSES IN ON NM BY SUNDAY...THE SUBTROPICAL PLUME LOOKS TO STAY IN TACT OVER THE CENTRAL TO WESTERN SECTIONS OF NM. THIS WILL KEEP SHOWERS AND THUNDERSTORMS ACTIVE IN THESE ZONES. IT WILL BE A GRADUAL PROCESS TO BREAK DOWN THE SUBTROPICAL PLUME NEXT WEEK. 52 && .FIRE WEATHER... MID LEVEL DRYING TAKING PLACE TODAY AND TONIGHT WEST AND CENTRAL AS UPPER LOW NEAR CENTRAL CA SLOWLY MOVES INTO THE GREAT BASIN. SOME MIXING OUT OF DEW POINTS MAY OCCUR IN THE NW AND WEST CENTRAL ESPECIALLY WEST OF THE CONTDVD AS WELL AS SOME OF THE HIGHER TERRAIN ELSEWHERE IN THE AFTERNOONS...MAINLY TODAY THROUGH THURSDAY AS SOUTHWEST BREEZES DEVELOP EACH AFTERNOON THANKS TO LEE SURFACE TROUGH. FORECAST HAINES THROUGH THURSDAY TO REMAIN LOW TO MODERATE HOWEVER. AT THIS TIME...BOUNDARY OF DRIER AIR APPEARS TO BE SPARKING LINGERING STORMS OVER THE NW AND NORTH CENTRAL. DESPITE THE DRIER AIR...BEST WETTING PRECIPITATION CHANCES WILL BE FOUND OVER THE HIGHER TERRAIN ALTHOUGH POPS LOWER THAN IN THE LAST COUPLE OF DAYS. ISOLATED STRONG STORMS WILL ALSO BE POSSIBLE OVER THE EASTERN PLAINS THIS AFTERNOON WITH STORM MOTION TENDING TO BE FROM WEST TO EAST. THURSDAY AND FRIDAY WILL SEE MID LEVEL MOISTURE RETURN AS THE PLUME SLOWLY SHIFTS BACK TO THE WEST. POPS TO INCREASE AGAIN ESPECIALLY CENTRAL AND WESTERN HIGH TERRAIN. FOR THE UPCOMING WEEKEND...THE CENTER OF HIGH PRESSURE ALOFT INCHES IT/S WAY WESTWARD WITH THE PLUME OF MOISTURE SHIFTING FARTHER WEST AND POSSIBLY FOCUSED OVER EASTERN AZ BY EARLY NEXT WEEK. THEREFORE...BEST CHANCES FOR WETTING RAIN LOOK TO BE LOCATED OVER THE WESTERN AND NORTHERN HIGHER TERRAIN SUNDAY THROUGH NEXT TUESDAY. VENT RATES FORECAST TO BE GOOD TO EXCELLENT THROUGH SATURDAY THEN TANK SUNDAY WITH THE UPPER RIDGE IN PLACE. SOME IMPROVEMENT IS FORECAST FOR NEXT MONDAY. RH RECOVERIES WILL BE GOOD TO EXCELLENT WHILE HIGH TEMPERATURES REMAIN BELOW AVERAGE THROUGH SATURDAY. HIGHS SLOWLY WARM TO NEAR OR ABOVE AVERAGE EARLY NEXT WEEK. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 8, 6:03 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT WED JUL 8 2015 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 603 AM MDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO TODAY AND THIS EVENING. THE STRONGER STORMS WILL BE FOND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE STRONG DOWNBURST WINDS...HAIL...AND HEAVY DOWNPOURS WILL BE MOST LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO THURSDAY AND FRIDAY WITH STORMS SHIFTING TOWARD CENTRAL TO WESTERN AREAS BY THE WEEKEND. ANY STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...SMALL HAIL...AND GUSTY DOWNBURST WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 52
In the hours before
Special weather statement, Jul 8, 12:52 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1252 PM MDT WED JUL 8 2015
NMZ512-518-081915-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA-
1252 PM MDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANTA FE COUNTY UNTIL
115 PM MDT...
AT 1252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF WHITE ROCK...OR 9 MILES NORTHWEST
OF SANTA FE...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANTA FE...RIO EN MEDIO IN SANTA FE COUNTY...HYDE MEMORIAL STATE
PARK...TESUQUE AND CHUPADERO.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 278 AND 285.
OTHER LOCATIONS AFFECTED INCLUDE BLACK CANYON CAMPGROUND.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3580 10583 3577 10582 3576 10583 3573 10583
3556 10596 3572 10621 3585 10613 3587 10610
3587 10604
TIME...MOT...LOC 1852Z 301DEG 13KT 3578 10608
43Special weather statement, Jul 8, 1:15 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT WED JUL 8 2015
NMZ512-518-082000-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA-
115 PM MDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA FE COUNTY
UNTIL 200 PM MDT...
AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN SANTA FE...MOVING SOUTHEAST AT 20
MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANTA FE...ELDORADO AT SANTA FE...PECOS...GLORIETA...HYDE MEMORIAL
STATE PARK...TESUQUE...CANADA DE LOS ALAMOS AND LAMY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 277 AND 302.
HIGHWAY 285 BETWEEN MILE MARKERS 285 AND 290.
OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS
BLACK CANYON CAMPGROUND...FIELD TRACT CAMPGROUND...GLORIETA
CAMPGROUND...AND LISBOA SPRINGS FISH HATCHERY.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
LAT...LON 3575 10583 3573 10583 3570 10579 3572 10577
3565 10561 3543 10586 3567 10612 3581 10598
TIME...MOT...LOC 1915Z 310DEG 17KT 3570 10598
43The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:03 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 27 min |
| Jul 7, 6:31 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 29 min |
| Jul 7, 9:31 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola | 89 min |
| Jul 7, 10:25 PM MDT | Special Weather Statement | ABQ | Valencia | 35 min |
| Jul 7, 10:30 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 2 hr |
| Jul 8, 12:52 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Jul 8, 1:15 PM MDT | Special Weather Statement | ABQ | Santa Fe | 45 min |
| Jul 8, 2:07 PM MDT | Special Weather Statement | ABQ | Bernalillo | 23 min |
| Jul 8, 2:17 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola | 43 min |
| Jul 8, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 50 min |
| Jul 8, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 50 min |
| Jul 8, 3:07 PM MDT | Special Weather Statement | ABQ | Union | 23 min |
| Jul 8, 3:15 PM MDT | Flash Flood Warning | ABQ | Sandoval, Santa Fe | 2 hr |
| Jul 8, 4:02 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 43 min |
| Jul 8, 4:42 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 48 min |
| Jul 8, 4:50 PM MDT | Special Weather Statement | ABQ | Quay | 25 min |
| Jul 8, 5:05 PM MDT | Special Weather Statement | ABQ | 25 min | |
| Jul 8, 5:09 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 36 min |
| Jul 8, 5:10 PM MDT | Special Weather Statement | ABQ | 35 min | |
| Jul 8, 5:14 PM MDT | Special Weather Statement | ABQ | Quay | 16 min |
| Jul 8, 5:27 PM MDT | Special Weather Statement | ABQ | Valencia | 33 min |
| Jul 8, 5:29 PM MDT | Special Weather Statement | ABQ | De Baca | 31 min |
| Jul 8, 5:39 PM MDT | Special Weather Statement | ABQ | Lincoln | 36 min |
| Jul 8, 5:40 PM MDT | Special Weather Statement | ABQ | Valencia | 35 min |
| Jul 8, 5:47 PM MDT | Special Weather Statement | ABQ | Taos | 28 min |
| Jul 8, 5:50 PM MDT | Special Weather Statement | ABQ | Quay | 25 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.